OverviewDosageSide EffectsInteractionsHalf-Life

Ranitidine (Zantac) withdrawal can occur and may cause the return of high levels of stomach acid. The patient should consult their doctors to determine the best way to stop taking this medication to avoid serious withdrawal symptoms.

How Long Do Ranitidine Withdrawal Symptoms Last?

The withdrawal symptoms from ranitidine would likely last until a new medication gets control of stomach acid once again, but this may differ from one patient to another.

Withdrawal Symptoms

High levels of stomach acid will return when someone stops taking ranitidine. That could lead to stomach pain, heartburn, acid reflux and even ulcers. 

Precautions

Patients should talk to their doctors before stopping this medication. In some cases, the physician will provide a replacement for the ranitidine to keep stomach acid in check.

Disclaimer: this article does not constitute or replace medical advice. If you have an emergency or a serious medical question, please contact a medical professional or call 911 immediately. To see our full medical disclaimer, visit our Terms of Use page.


More about Ranitidine

Written by

Medically reviewed by